MAUDE Adverse Event Report: BAUSCH + LOMB 23GA STELLARIS PC CUTTER; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23GA STELLARIS PC CUTTER; UNIT PHACOEMULSIFICATION
Model Number BL5623S
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in the united kingdom reported the vitrector was primed correctly and was switched on with a cut rate of 2500 but the surgeon was experiencing no cut.They had no other cutters available so they moved another competitors machine.The surgeon managed to finish the case; however the patient was transferred to another facility with vitreoretinal capabilities as the capsular bag was too delicate.The patient's outcome has been requested, but no response has been received.
 
Additional Manufacturer Narrative
The product was returned to the subsidiary and is in transit to the manufacturer for evaluation.The dhr review showed product was properly manufactured and met all release requirements.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: d1: (b)(6).The evaluation is completed.Two pouches were returned.One opened bl3190 pouch from lot x3066.The pouch contained a piece of tubing.The cannula and the male slip lure coupler were not returned.The tubing and connectors were not damaged.A functional test was performed and found that the tubing was not blocked and functions as intended.One opened bl5623s pouch from lot x2351.The tip protector was not returned.Visual inspection found the needle bent at the base.The assembly was dirty with fluid droplets in the tubing.The back cap was aligned correctly on the cutter body.The tubing and connectors were inspected with no damage found.A functional test was performed using a stellaris system.The cutter did not cut.The inner needle was bound up and will not move.The cutter did aspirate.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned condition, loose in the pouch with no tip protector, the cause of the bent needle cannot be determined.

Brand Name
23GA STELLARIS PC CUTTER
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17378737
Report Number0001920664-2023-70072
Device Sequence Number6302440
Product Code HQC
UDI-Device Identifier20841305109968
UDI-Public(01)20841305109968(17)240108(10)X2351
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberBL5623S
Device Lot NumberX2351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/11/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown